Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 8, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at May 14, 2024, 3:19 AM CDT for 8 counties in Alabama. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2024, 3:19 AM CDT (08:19 UTC)
- Expired
- May 14, 2024, 6:43 AM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 40 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS74 KBMX 140819 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 319 AM CDT Tue May 14 2024 ALZ042-044>050-141400- /O.NEW.KBMX.WI.Y.0008.240514T0819Z-240514T1400Z/ Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Montgomery, Auburn, Tuskegee, Eufaula, Opelika, Phenix City, Hayneville, Troy, Union Springs, and Fort Deposit 319 AM CDT Tue May 14 2024 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Southeast winds 10 to 20 mph. Gusts may be as high as 40 mph. * WHERE...Barbour, Bullock, Lee, Lowndes, Macon, Montgomery, Pike, and Russell Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
1 follow-up statement
739 WWUS74 KBMX 141143 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 643 AM CDT Tue May 14 2024 ALZ042-044>050-141245- /O.CAN.KBMX.WI.Y.0008.000000T0000Z-240514T1400Z/ Lowndes-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Montgomery, Auburn, Tuskegee, Eufaula, Opelika, Phenix City, Hayneville, Troy, Union Springs, and Fort Deposit 643 AM CDT Tue May 14 2024 ...WIND ADVISORY IS CANCELLED... The winds have settled down and the threat has ended. $$ 16
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 14, 3:16 AM CDT, 3 minutes earlier.
Area forecast discussion, May 14, 3:16 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 316 AM CDT Tue May 14 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Wednesday) Issued at 309 AM CDT TUE MAY 14 2024 The main weather remains to our south as the MCS will slide along the coast this morning. Meanwhile a low pressure system is sliding to the west of the area and will help develop showers and storms throughout the day. Meanwhile, an upper level low/disturbance will slide across the north today before exiting by Wednesday. Storms that develop during the afternoon, may be strong to marginally severe if the lift can be sustained. The best chances for a stronger storm will be across the northeast with its closer proximity to the low. Hail and damaging winds will be the main threats. This also depends on the amount of instability we can actually realize in the area due to the limiting factors or scattered showers and cloud cover this morning. Most of the activity will move out of the area overnight and then redevelop in the afternoon across the northeast with another upper low swinging through. Highs today will be in the mid to upper 70s in the northern half of the area and upper 70s to low 80s in the south. Additional cloud cover is expected overnight into Wednesday morning, so overnight lows will remain in the 60s. Clouds should begin to clear out on Wednesday from southwest to northeast. This will allow temperatures to climb in the 80s for most locations with some upper 70s in the northeast. 16 && .LONG TERM... (Thursday through next Monday) Issued at 309 AM CDT TUE MAY 14 2024 A shortwave ridge will be on an easterly transit across the area on Thursday, behind a trough departing into the western Atlantic. Central Alabama will be rain-free and warm, with highs in the 80s to near 90 in some southern locations. An upper-level disturbance is progged to advance from the Southern Plains toward the Mid Mississippi Valley Friday morning. This will coincide with a broad zone of southerly to southwesterly low-level flow overspreading the Gulf Coast and Deep South. As such, isentropic ascent will be present leading to increasing clouds and rain chances from west-to-east. Widespread showers and embedded thunderstorms are forecast by Friday afternoon with locally heavy rainfall possible along and south of I-20 (latest QPF is 2-4" in these areas). This scenario is not too dissimilar from our recent weather event. Flow aloft is west-southwesterly overspreading much of the Gulf Coast baroclinic zone. It appears the quasi-stationary front will struggle to advance northward, and this leads to a tendency for thunderstorms/higher QPF to dwell closer to the I-10 corridor. While we'll maintain some messaging for locally heavy rainfall/flooding Friday, there's no current concerns for severe weather given the scenario and the differing solutions still present in medium-range guidance. Regardless, some convection is forecast to linger Friday night into Saturday morning, gradually drifting to the east with time. Drier, warmer conditions prevail at the end of the period with a transition to northwesterly deep- layer flow. 40/Sizemore && .AVIATION... (06Z TAFS) Issued at 1251 AM CDT TUE MAY 14 2024 MVFR to isolated IFR conditions out there as the main bulk of the rain will be at TOI and MGM. Some light rain/drizzle will be possible in the northern sites before the upper low work into the area this afternoon. Most areas will become VFR this afternoon, with better rain chances, especially in the north, during the afternoon. Could be some thunder around so included that in the prob30 after 21z, 16 && .FIRE WEATHER... Isolated to scattered thunderstorms are possible this afternoon and evening, with a chance of showers across the northeast counties on Wednesday. This coincides with elevated moisture values this afternoon and southwesterly 20 ft winds at 5-10 mph. A transition to Westerly & northwesterly 20 ft winds is forecast Wednesday and Thursday, with overall drier conditions Thursday afternoon. Additional wetting rains are forecast on Friday with thunderstorms and locally heavy rainfall possible. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 77 61 80 58 / 80 60 30 0 Anniston 76 63 81 59 / 80 60 30 0 Birmingham 76 63 81 61 / 80 50 20 0 Tuscaloosa 78 63 83 61 / 70 40 0 0 Calera 76 63 81 61 / 80 50 10 0 Auburn 77 65 81 62 / 70 50 10 0 Montgomery 81 65 85 62 / 60 40 0 0 Troy 81 65 85 62 / 80 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....40/Sizemore AVIATION...16
Hazardous weather outlook, May 13, 11:36 AM CDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1136 AM CDT Mon May 13 2024 ALZ011>015-017>050-141945- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1136 AM CDT Mon May 13 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Severe thunderstorms are possible across all of Central Alabama Tuesday afternoon and evening, from 3 PM until 10 PM. Threats are damaging wind gusts and hail. Widespread showers and thunderstorms are forecast on Friday. These could produce locally heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Tuesday and Friday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:20 PM CDT | Special Weather Statement | BMX | Winston | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.